HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 Veronica - new member

View previous topic View next topic Go down 
AuthorMessage
Veronica1823
Member
Member
avatar


PostSubject: Veronica - new member   Sat May 21, 2016 8:44 pm

Hi everyone.  I'm a new member to this support group and wanted to post my history with IIH to date to see if anyone else has a similar story and can offer advice/suggestions.

I've been dealing with IIH for 19 very very long months.  It took them a few months to diagnose it of course as they had to rule out CVA,TIA,general migraines, etc.  I have had the symptoms non-stop during this time (constant pressure/pain in my head...it's always there but the level can fluctuate from an average 4 up to an 8 or 9...usually the spike is in the afternoon.  I also have constant floaters in my field of vision and high pitched ringing in my ears).  The IIH presented itself shortly after my most recent surgery (I have had 5 surgeries in the last 4 years...abdominal, back and shoulder).  The most recent surgery was an open abdominal procedure after which I took (and am still taking) Hydrocodone.  The surgeons assure me that the IIH can't be a result of any of the surgeries but how can they know for sure if no one truly knows what causes this?  This last surgery was a tummy tuck and diastasis repair but I only lost 4-5 pounds from that and am still at a decent weight (5'4 177).  My doctors also assure me that the IIH can't be due to the Hydrocodone.  I did stop taking it at one point for about 2 1/2 weeks but the pain was worse not better.  I am not only dealing with the constant headaches/pressure but pain in my back, abdominal and shoulder areas (my shoulder is torn yet again and I'll find out Wednesday if they will have to operate again).  I see my pain doctor on Wednesday also and am going to talk to him about other pain management options.  We have tried other medications in the past couple of years but the side effects were too debilitating.  I think the only way for me to really believe that the Hydrocodone isn't affecting or causing the IIH is to not take it anymore.

This has been a very tough period of time as I'm sure you will all understand having gone through it yourselves.  I am a single parent of two teenage boys and still work full-time.  I am a 911 operator/dispatcher with an extremely stressful job.  I work in a room with no windows and up until recently no lights on.  It took months of work and a stack of paperwork from multiple doctors to get my management to turn the lights on in the room for 6 hours out of each 12 hour shift.  That means, however, that I am still working in a dark room with 6-7 bright computer screens I'm staring at constantly which as you know is an additional strain on my eyes that already have the pressure behind them from the IIH.  This part of the process has been very frustrating for me as I don't think the management or most of my coworkers understand that this is literally something that is most likely leading to additional vision loss.  They refuse to have the lights on the whole shift because others 'prefer' them on.  

That's it for now...I'll try to keep this forum updated on my progress and I wish everyone else luck/painfree days.

Veronica
Back to top Go down
Sophiasmom
Admin2
Admin2
avatar


PostSubject: Re: Veronica - new member   Sun May 22, 2016 3:50 am

hi Veronica;
with the last surgery, did your sleep position change?  are you now mostly sleeping on your back?  this position can worsen sleep apnea, and so can taking hydrocodone.  sleep apnea can cause IIH.  this might be the clue to understanding the onset of your IIH.  also, even though you are not super heavy, losing weight may help.  it might not, but with IIH and if you have OSA, losing weight is important to add on to whatever else you are doing.  some people are normal weight and for some reason if they lose more and become quite thin, it can help.  for me, being thin made no difference.  '

I'm so sorry about your co-workers.  it's even worse for many of us who are sensitive to fragrance.  co-workers get pretty pissed off if they think you are telling them they smell bad.  a great many of us are on disability because IIH takes such a toll.  you may need to get papers signed from your doctor to shorten your work hours to the times that they can accommodate your disability.  if they are unwilling to accommodate your disability, then you need to find out if you are protected under the Americans with Disabilities Act.  part of the ADA is that people are not supposed to be rude to someone based on their disability.  it sounds like your workplace comes close.   hang in there and know that we have ALL been through very similar situations and we are here to listen if you need to vent.
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: Veronica - new member   Mon May 23, 2016 11:59 am

Hi Veronica welcome to our Support Forums. I am so sorry you're having such a bad experience, which understandably is making you feel so low. IIH can be triggered by underlying conditions such as systemic ones, weight, hormones and some medicines. Some of our members have it because of other conditions. Did you have any symptoms pre surgeries? It will help if you keep a diary to log symptoms etc, it will help not only you but your doctor, by giving a full and accurate account with a timeline. IIH Information booklets and Factsheets

Most doctors will note you're overweight and straightaway state that as the cause, suggesting at least a 5% weight loss can help with remission. That's only true if weight was the trigger. If you're losing weight and in significant amounts, then weight isn't likely to be the cause. If you want to stop taking the Hydrocodone to see if it makes a difference, do so with your doctors help. Stopping medication should always be done with your doctors advice.

Try using a cold cloth on your forehead, eyes and the back of your neck. It really does help to soothe pain. Also familiarize yourself with our A-Z of headaches commonly experienced with IIH Factsheet. 

If it's possible, try to pinpoint when symptoms started, and when you started on the Hydracodone. It could also cause rebound headaches, so try and rule that out too. It's going to take time to create a history of this journey, but hopefully it could lead to you and your doctor finding a trigger.

As to your colleagues, you could provide them with information. If they have the information available to them, hopefully it will help them to understand that your symptoms are out of your control, because it's a neurological disease.
Back to top Go down
http://www.ihaveiih.com
Sponsored content




PostSubject: Re: Veronica - new member   

Back to top Go down
 

Veronica - new member

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: Living with IIH ::   :: Women and IIH-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Forumotion.com | © phpBB | Free forum support | Contact | Report an abuse | Forumotion